Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 4, NWS Lubbock, TX

February 6, 20174 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 6, 2017, 3:20 AM CST for 4 counties in Texas. It took effect at Feb 6, 2017, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2017, 3:20 AM CST (09:20 UTC)
In effect from
Feb 6, 2017, 12:00 PM CST
Expired
Feb 6, 2017, 6:00 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 100 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2017-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2017-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3901 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

814 
WWUS74 KLUB 060920
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
320 AM CST MON FEB 6 2017

TXZ021>023-027-061800-
/O.NEW.KLUB.WI.Y.0004.170206T1800Z-170207T0000Z/
PARMER-CASTRO-SWISHER-BAILEY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...MULESHOE
320 AM CST MON FEB 6 2017

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* TIMING...FROM NOON THROUGH LATE AFTERNOON

* WINDS...WESTERLY AT 25 TO 35 MPH WITH GUSTS TO 45 MPH

* IMPACTS...DRIVING WILL BE DIFFICULT...PARTICULARLY FOR HIGH
  PROFILE VEHICLES ON NORTH-TO-SOUTH ORIENTED ROADWAYS. PATCHY
  BLOWING DUST MAY ALSO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY.

&&

$$
1 follow-up statement
975 
WWUS74 KLUB 061744 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1144 AM CST MON FEB 6 2017

...WIND ADVISORY CONTINUES FOR THE FAR NORTHWESTERN SOUTH PLAINS
AND FAR SOUTHWESTERN TEXAS PANHANDLE THROUGH 6 PM...

.WIND SPEEDS CONTINUE TO INCREASE THIS AFTERNOON WITH READINGS
ALREADY IN THE 25 TO 35 MPH RANGE ACROSS THE SOUTHWESTERN TEXAS
PANHANDLE AND EASTERN NEW MEXICO. EXPECT STRONG WINDS TO CONTINUE
TO SPREAD INTO THE NORTHWESTERN SOUTH PLAINS THROUGH THIS
AFTERNOON. WIND SPEEDS WILL DECREASE SHORTLY AFTER SUNSET TO BELOW
ADVISORY LEVELS.

TXZ021>023-027-070000-
/O.CON.KLUB.WI.Y.0004.170206T1800Z-170207T0000Z/
PARMER-CASTRO-SWISHER-BAILEY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...MULESHOE
1144 AM CST MON FEB 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...FROM NOON THROUGH SUNSET.

* WINDS...WESTERLY SUSTAINED BETWEEN 25 TO 35 MPH WITH GUSTS TO
  45 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT...PARTICULARLY FOR HIGH
  PROFILE VEHICLES ON NORTH-TO-SOUTH ORIENTED ROADWAYS. PATCHY
  BLOWING DUST MAY ALSO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 6, 3:10 AM CST, 10 minutes earlier.

Area forecast discussion, Feb 6, 3:10 AM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
310 AM CST Mon Feb 6 2017

.SHORT TERM...
A weak shortwave was working its way across western NM early this
morning while a surface low was developing over eastern CO/western
KS. These two features will combine to create a warm and windy day
for the forecast area. To preface, this won't be the windiest day we
have seen in recent weeks, but the wind combined with substantial
dry air will make for a critical fire weather day. Winds at H500 and
700 are not nearly as impressive as in recent weeks, though they
will suffice to bring strong winds across the northwestern two-
thirds of the forecast area this afternoon. The main wind max of
around 50 to 60 KT at H500 should begin to cross the southwestern TX
Panhandle around noon and spread east/southeastward through 0Z. This
area looks most favorable for the highest and most prolonged winds,
therefore, we went with a Wind Advisory beginning at 18Z for the
southwestern TX Panhandle counties. Winds should taper by 0Z,
however, H850 looks to stay perturbed through the night, thereby
keeping winds elevated through tomorrow morning. Moisture recovery
has been extremely slow on the Caprock overnight after a day where
many locations saw min RH values fall into the single digits. With
the strong westerly downslope winds this afternoon, expect another
extremely dry afternoon. Patchy blowing dust will be possible.

.LONG TERM...
Another morning with few changes to the long term portion of the
forecast. Evolution of the upper levels this week remains similar
for a number of runs in row. Zonal flow will transition to a more
amplified western ridge/eastern trough pattern followed by the
ridge moving eastward across the Plains states. Finally, an upper
level trough on the back side of the ridge will drop southward
through the intermountain west, closing off over Arizona or
southern California before moving further southward into
northwestern Mexico.

The sensible weather for the period will favor warm and breezy
conditions Tuesday and Wednesday. A modest cold front will move
through the forecast area Wednesday night with highs being knocked
back into the 60s for Thursday. That cool down will be brief as
the movement of the ridge overhead brings warm temperatures back
as well as some breezy southwest winds. Finally, as the western
trough cuts off another trough will move eastward across the
US/Canada border driving a cold front southward into the southern
Plains. Temperatures should finally return to seasonal norms at
that point. Previous model runs had painted some light
precipitation with the approaching trough, but now that the bulk
of the energy is being kept well to our west that should minimize
precip chances for Sunday to the point of removing the mention
that had been in the forecast.

&&

.FIRE WEATHER...
Strong westerly winds between 25-35 mph and gusts up to 45 will
combine with RH values falling into the lower teens to create Red
Flag conditions across all but the far southeastern Rolling Plains.
Winds are expected to increase across the southwestern TX Panhandle
around noon and spread east/southeastward throughout the afternoon.
Fuels are extremely dry across the region, adding to the fire
danger. In addition, afternoon temperatures will be extremely
warm...20 to 25 degrees above normal.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 6 PM CST this evening for
TXZ021>042.

Wind Advisory from noon today to 6 PM CST this evening for
TXZ021>023-027.

&&

74/07
Hazardous weather outlook, Feb 5, 11:43 AM CST, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1143 AM CST SUN FEB 5 2017

TXZ021>044-061745-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1143 AM CST SUN FEB 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DRY AND WINDY CONDITIONS WILL DEVELOP MONDAY AFTERNOON LEADING TO
THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR THE SOUTH PLAINS...ROLLING PLAINS...AND
EXTREME SOUTHERN PANHANDLE. WINDY CONDITIONS IN EXCESS OF 30 MPH
MAY AFFECT PORTIONS OF THE SOUTHWESTERN TEXAS PANHANDLE AND
NORTHWESTERN SOUTH PLAINS AS WELL.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 3:29 AM CSTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 16 more15 hr

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.